Alert archive / Oregon / High Wind Watches in 2005
High Wind Watch 2, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Nov 4, 2005, 3:04 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 5, 2005, 7:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2005, 3:04 PM PST (23:04 UTC)
- In effect from
- Nov 5, 2005, 7:00 AM PST
- Expired
- Nov 5, 2005, 7:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 042304 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 304 PM PST FRI NOV 4 2005 ORZ021-022-050715- /O.NEW.KMFR.HW.A.0002.051105T1500Z-051106T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 304 PM PST FRI NOV 4 2005 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE SOUTH CENTRAL OREGON COAST AND THE CURRY COUNTY COAST. ANOTHER STRONG STORM SYSTEM WILL ALLOW SOUTH WINDS TO PICK UP AT THE COAST SATURDAY MORNING TO 35-45 MPH WITH POSSIBLE GUSTS TO 60 MPH. THE WINDS WILL CONTINUE AT THAT LEVEL THROUGH SATURDAY AFTERNOON...THEN WILL SHIFT WESTERLY AND DECREASE SATURDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ STAVISH
1 follow-up statement
000 WWUS76 KMFR 050508 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 908 PM PST FRI NOV 4 2005 ORZ021-022-051315- /O.UPG.KMFR.HW.A.0002.051105T1500Z-051106T0300Z/ /O.NEW.KMFR.HW.W.0003.051105T1500Z-051106T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 908 PM PST FRI NOV 4 2005 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING EFFECTIVE FROM 7 AM TO 7 PM PST SATURDAY FOR THE SOUTHERN OREGON COAST. THIS HIGH WIND WARNING REPLACES THE HIGH WIND WATCH WHICH IS NO LONGER IN EFFECT. ANOTHER STRONG STORM SYSTEM WILL ALLOW SOUTH WINDS TO PICK UP AT THE COAST SATURDAY MORNING TO 35-45 MPH WITH POSSIBLE GUSTS TO 60 MPH. THE WINDS WILL CONTINUE AT THAT LEVEL THROUGH SATURDAY AFTERNOON...THEN WILL SHIFT WESTERLY AND DECREASE SATURDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Nov 4, 2:50 PM PST, 14 minutes earlier.
Area forecast discussion, Nov 4, 2:50 PM PST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PST FRI NOV 4 2005
.DISCUSSION...
SHORT TERM...A SHORT WAVE TROUGH MOVING ACROSS SOUTHERN OREGON THIS
EVENING WILL BRING ANOTHER ROUND OF SHOWERS BEFORE TAPERING OFF
AROUND MIDNIGHT. ON SATURDAY ANOTHER STORM WILL APPROACH OUR
FORECAST AREA WITH VERY GUSTY WINDS AT THE COAST AND THE SHASTA
VALLEY. A HIGH WIND WATCH HAS BEEN ISSUED FOR THE COASTAL ZONES FOR
SATURDAY MORNING THROUGH SAT EVENING AND WILL NEED TO BE UPGRADED
THIS EVENING. SATELLITE IMAGERY SHOWS ANOTHER WAVE ALREADY FORMED
ALONG THE FRONT AND ANOTHER AREA OF TROPICAL MOISTURE MOVING NORTH.
THESE TWO FEATURES ARE EXPECTED TO COMBINE TO PRODUCE COPIOUS AMOUNT
OF RAIN AT THE COAST AND THE UMPQUA VALLEY SATURDAY AFTERNOON. RAIN
IS EXPECTED TO SPREAD INTO THE ROGUE VALLEY TOWARD SAT EVENING.
INITIALLY SNOW LEVEL WILL BE ABOVE PASS LEVEL SAT NIGHT BUT AS THE
FRONT SAGS ACROSS SOUTHERN OREGON INTO NORTHERN CALIF THE SNOW LEVEL
IS EXPECTED TO LOWER TO PASS LEVEL SUNDAY MORNING...AND DOWN TO
3500-4000 FEET MONDAY MORNING.
EXTENDED...
ACTIVE WESTERLY JETSTREAM CONTINUES ACROSS THE EASTERN PACIFIC WITH
A SERIES OF FRONT MOVING INLAND. THIS WILL KEEP OUR FORECAST AREA
UNSTABLE WITH PERIODS OF RAIN AS EACH FRONT MOVES THROUGH.
.AVIATION...VFR CONDITIONS WITH SHOWERS WITH LOCAL EARLY MORNING IFR
CEILINGS AND VISIBILITIES IN FOG IN THE INLAND VALLEYS.
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH ORZ021 AND ORZ022 SATURDAY.
SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
THROUGH SAT MORNING.
GALE WARNING...FLORENCE OR TO OR/CA BORDER 0-60 NM SAT.
CA...SMALL CRAFT ADVISORY...OR/CA BORDER TO PT. ST GEORGE CA 0-60 NM.
THROUGH SAT MORNING.
GALE WARNING...OR/CA BORDER TO POINT ST GEORGE 0-60 NM SAT.
&&
FB
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Nov 4, 9:40 AM PST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 940 AM PST FRI NOV 4 2005 PZZ350-353-356-370-373-376-051400- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 940 AM PST FRI NOV 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALE FORCE WINDS EXPECTED LATE SATURDAY MORNING THROUGH SATURDAY EVENING. SEE COASTAL WATERS FORECAST FOR DETAILS. GLASER
Nearby
High Wind Watches in Oregon, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.